It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-30-2012, 07:44 PM   #1
Newbie
(female)
 
Join Date: Aug 2012
Location: Bay Area, Califonia
Posts: 8
jade301 HB User
Question Biologic Question Any help is appreciated

have had psoriasis (75% coverage) and PsA since the age of 15 (17yrs now). I have used many treatments, everything from steroids, topical steroids, light therapy, laser therapy, oral medications(accutane), and biologics, I first used Enbrel for 5 years, Remicade for almost 6, lastly Humira for 4 months. Out of all of these the Remicade was the most effective with the least amount of side effects for the most of the 6 years. The only reason I stopped was the efficacy of the Remicade started to go downhill. I was only getting 4 weeks of relief with infusions every 6 weeks. We tried changing the dose and dosing schedule, but when we did that I started having more side effects from the drug. I had increased itching and almost a lupus like effect from the increased dose so after talks with my Rhuem and GI doc we decided to switch to Humira.
Things started to get really bad toward the end of Remicade and the start of Humira. I ended up in the ER 6 times with 2 hospital stays. I had a wide array of symptoms; I was sweating buckets but cold, more tired than normal (I would fall asleep eating sometimes), I was also very emotional/teary, my blood pressure was all over the charts very high(210/120) or very low(70/40) I have never had problems with my blood pressure before, I was unable to get comfortable no matter what i tired, my skin would get flushed/red, I was constantly nauseous with bouts of vomiting and most times unable to eat or even drink. Also when I had these episodes I would end up with red inflamed joints at the end of the day, I was having a lupus like reaction with the Humira as well. I would try to put up with this as long as I could but I would eventually end up in the hospital dehydrated. I have been through almost every test in the book and have no answers. I have also seen many specialists. All of my inside structures/organs appear normal so the doctors are having a hard time coming up with a reason.
I started slowly been cutting medicines out of my life to see if maybe one of them was the culprit, the only ones I didnt stop were my pain management meds and the Humira. After the most recent stay at the hospital I took a chance and stopped the Humira and havent had any episodes since then.
The list of biologics for psoriasis/PsA is a pretty short list and I have tried most of them. I feel like my only options right now are to go back to the dose of Remicade that didnt have adverse effects, go without until something new comes out, or try Stelara. Stelara seems like the best fit for me out of the ones to try that help both diseases, plus it is not a TNF inhibitor so it might cut back on the side effects/symptoms I was having daily.
I was wondering if anyone has similar effects with the TNF inhibitors(Enbrel, Remicade, Humira) if so was there something else you tried with success? Was there a compliment medicine that helped cut back on the side effects like methotrexate or a course of prendisone.
I was also wondering if anyone had any experience with Stelara, If so, were there any side effects or uncomfortable effects?
Sorry this is so long, I feel like the background info is important as someone might be able to relate. I feel like I am at a loss for what to do next, so any help is greatly appreciated
Sorry I have posted this in 2 places I dont know where the best place is.

 
Sponsors Lightbulb
   
Old 08-30-2012, 07:59 PM   #2
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,905
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: Biologic Question Any help is appreciated

I do know that the TNF inhibitors cause a lupus-like reaction in some patients. It seems yours was pretty severe, so it makes sense to try something outside that category of biologics. I am not familiar with Stelara, but hope someone else is on the boards. Good luck if you try it. I do hope it works for you and gives you relief.

 
The Following User Says Thank You to ladybud For This Useful Post:
jade301 (08-31-2012)
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Embarrasing odor problem -any help appreciated Motorcyclist Open to All Other Health Topics 7 03-04-2008 03:05 PM
paxil question help greatly appreciated rossml24 Open to All Other Health Topics 3 10-06-2007 10:10 PM
What's wrong with me? Any help would be appreciated! znewton1 Open to All Other Health Topics 1 08-10-2006 02:14 PM
Any advice or information would be greatly appreciated RDRCK27 Open to All Other Health Topics 1 10-06-2004 11:26 AM
more on my, ideas appreciated Mich4 Open to All Other Health Topics 9 09-01-2004 10:06 AM

Tags
biological therapy, need answers, psoriasis, psoriatic arthritis, side effect



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:18 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!